MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE COMMAND; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE COMMAND; WIRE, GUIDE, CATHETER
Model Number 2078175
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in an unknown vessel.A 300cm ht command guidewire (gw) was used with a non-abbott laser atherectomy device; however during the procedure the wire was noted to break in one location and completely separate in another location.The gw was removed and the separation portion were received.There were no adverse patient sequela nor clinical delay.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
Subsequent the initially filed report, additional information was received and it was noted that the procedure was to treat a mildly calcified and tortuous lesion in the left superficial femoral artery (sfa).Resistance was noted when attempting to remove the guide wire from the laser atherectomy device and slight force was applied.The guidewire was noted to break but was held together by the coils, and the laser atherectomy device, and guide wire were pulled into the sheath where they all were removed as a single unit from the anatomy.At this point, the physician was able to rewire the vessel, perform percutaneous transluminal angioplasty (pta), and complete the proceed as originally intended to complete the procedure.There were no adverse patient effects nor clinical delay.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided, a definitive cause for the reported issue could not be determined.Factors that may contribute to difficult to remove include, but are not limited to, outer diameter of the guide wire, challenging anatomy, device support, buildup of procedural contaminants, user technique, and/or damage to the guide wire which likely led to the reported guide wire break.Based on the results of the complaint investigation, there is no indication a product quality issue with respect to manufacture, design or labeling of the device.B1 correction: adverse event removed b2 correction: required intervention removed d4 correction: lot number updated from unknown to 5041071 h1 correction: serious injury removed.

Brand Name
HI-TORQUE COMMAND
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22501481
Report Number2024168-2025-07241
Device Sequence Number12512741
Product Code DQX
UDI-Device Identifier08717648176685
UDI-Public(01)08717648176685(11)250410(17)270331(10)5041071
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122573
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2078175
Device Catalogue Number2078175
Device Lot Number5041071
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LASER ATHERECTOMY CATHETER: PHILIPS LASER CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown